On June 19, 2006 Novartis AG, the manufacturer of the Triaminic Vapor Patches recalled the patches, after a child experienced a seizure after chewing on the cough-suppressing vapor patch. The current recall includes the mentholated cherry and menthol scented versions. Novartis has instructed all individuals who currently have the patch to either discard them right away or return them to the establishment they were bought, for a full refund.Triaminic Vapor Patches is made up of menthol, camphor, and eucalyptus oil. Both of these substances are designed to be applied to the chest or throat of children as young as 2 to allow vapors to reach the nose and mouth. Each patch contains approximately 4.7% of camphor and 2.6% of menthol. Triaminic Vapor Patches are used to temporarily relieve coughs due to minor throat and bronchial irritations.
If Camphor or eucalyptus oil is eaten an individual can encounter a burning feeling in the mouth, nausea, headaches, vomiting or seizure. Other inhalation ailments can consist of blistering, scarring, bruising, hyperactivity and depigmentation, the loss of pigment from the skin, mucous membranes, hair, or retina of the eye.
On June 5, 2006, Health Canada warned consumers not to use Triaminic Vapour Patches due to potential side effects. Triaminic Vapor Patches was introduced to the market in 2000. Since then an estimated 50 million patches have been sold. Triaminic Vapor Patches can be purchased at retail stores or pharmacies.
Legal Help For Victims Affected By Triaminic Vapor Patch
If your child accidentally ingested a Triaminic Vapor Patch and suffered a seizure or any other injury, please fill out the form at the right for a free case evaluation by a qualified defective medical device attorney or call us at 1-800-YOURLAWYER (1-800-968-7529).